2 A Intolerance to cold B Epigastric distress C Vertigo D Loss of appetite 1

2 a intolerance to cold b epigastric distress c

This preview shows page 9 - 12 out of 19 pages.

2. A . Intolerance to cold B . Epigastric distress
Image of page 9
C . Vertigo D . Loss of appetite 1 points Click Save and Submit to save and submit. Click Save All Answers to save all answers. Question 1 1 out of 1 points A 43-year-old woman was diagnosed with multiple sclerosis 2 years ago and has experienced a recent exacerbation of her symptoms, including muscle spasticity. Consequently, she has been prescribed Dantrolene (Dantrium). In light of this new addition to her drug regimen, what teaching point should the woman's nurse provide? Response Feedback: Dantrolene causes weakness because of its generalized reduction of muscle contraction. It is not associated with drug dependence, hyperglycemia, hypoglycemia, or hallucinations. Question 2 1 out of 1 points A 49-year-old woman has been diagnosed with myalgia. The physician has recommended aspirin. The patient is concerned that the aspirin will upset her stomach. The nurse will encourage the patient to Response Feedback : Taking aspirin with milk or food minimizes the stomach upset because it buffers the stomach wall from direct contact with the medication, decreasing gastric distress. Chewable tablets can be chewed before swallowing or crushed and then advised to be taken with food or mixed in a drink. Swallowed whole, extended-release tablets are enteric coated to delay release of the aspirin, which again buffers the stomach wall from the medication, decreasing gastric distress. Nonchewable tablets should be swallowed whole and should never be advised to be crushed or chewed. Question 3 1 out of 1 points A 33-year-old man has developed acute gouty arthritis. He has been prescribed colchicine. When developing a care plan for this patient, which factor will be most important for the nurse to consider? Response Feedback : The nurse must consider the patient's dietary habits because foods high in purines increase uric acid concentrations in the blood, making a gouty attack more likely. Assessing the
Image of page 10
patient's work environment, fluid intake, and ethnicity are not as important as assessing his dietary habits. Question 4 1 out of 1 points A male patient with a diagnosis of relapsing-remitting multiple sclerosis is in the clinic to discuss with the nurse the possibility of self-administration of glatiramer. During the patient education session for self-administration, the nurse will emphasize Response Feedback: Since administration of glatiramer is by subcutaneous injection only, the nurse will teach the patient to rotate injection sites. Appropriate sites for the patient would include the thigh, stomach, and upper arm. Question 5 1 out of 1 points A 65-year-old woman has an advanced form of rheumatoid arthritis. Her treatment includes a regular dosage of methotrexate. The nurse will advise her to take which of the following vitamin supplements while taking the drug?
Image of page 11
Image of page 12

You've reached the end of your free preview.

Want to read all 19 pages?

  • Fall '13

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture